Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 23, 2000, 9:11 PM CST for 6 counties in Arkansas; McCurtain County, Oklahoma; Bowie County, Cass County, Morris County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 23, 2000, 9:11 PM CST (03:11 UTC)
- Expired
- Nov 24, 2000, 1:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Cass County, TX, Morris County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 240318
FFWSHV
ARC057-061-081-091-099-133-OKC089-TXC037-067-343-240715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CST THU NOV 23 2000
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HEMPSTEAD COUNTY IN ARKANSAS
HOWARD COUNTY IN ARKANSAS
LITTLE RIVER COUNTY IN ARKANSAS
MILLER COUNTY IN ARKANSAS
NEVADA COUNTY IN ARKANSAS
SEVIER COUNTY IN ARKANSAS
MCCURTAIN COUNTY IN OKLAHOMA
BOWIE COUNTY IN TEXAS
CASS COUNTY IN TEXAS
MORRIS COUNTY IN TEXAS
* UNTIL 115 AM CST
* AT 911 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS THAT COVERED
EXTREME NORTHEAST TEXAS AND EXTENDED ACROSS EXTREME SOUTHEAST OKLAHOMA
AND INTO SOUTHWEST ARKANSAS. VERY HEAVY RAIN WITHIN THIS LARGE AREA
WAS INDICATED FROM NEAR NAPLES AND CLARKSVILLE TEXAS ALONG INTERSTATE
30 TO TEXARKANA AND PRESCOTT ARKANSAS. THE SHOWERS AND THUNDERSTORMS
WERE MOVING TO THE NORTHEAST AT 35 MPH AND CONTINUE TO MOVE OVER THE
SAME REGION...WHERE RADAR ESTIMATES RANGE FROM 3 TO OVER 5 INCHES
DURING THE PAST 24 HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
HEMPSTEAD COUNTY IN ARKANSAS
HOWARD COUNTY IN ARKANSAS
LITTLE RIVER COUNTY IN ARKANSAS
MILLER COUNTY IN ARKANSAS
NEVADA COUNTY IN ARKANSAS
SEVIER COUNTY IN ARKANSAS
MCCURTAIN COUNTY IN OKLAHOMA
BOWIE COUNTY IN TEXAS
CASS COUNTY IN TEXAS
MORRIS COUNTY IN TEXAS
UNTIL 115 AM CST.
LAT...LON 3445 9500 3367 9474 3292 9465 3306 9385
3351 9378 3350 9317 3376 9319 3399 9383
x 3432 9398 3416 9435What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 23, 3:30 PM CST, 5 hours 41 minutes earlier.
Area forecast discussion, Nov 23, 3:30 PM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CST THU NOV 23 2000 MANY THINGS TO PONDER THIS AFTERNOON INCLUDING POSSIBLE SEVERE THUNDERSTORMS AND FLOOD POTENTIAL TONIGHT AS VIGOROUS UPPER SYSTEM SLAMS INTO THE LOWER MISS VALLEY. OVERRUNNING RAIN EVENT WELL UNDERWAY TODAY WITH MOSTLY LIGHT TO MODERATE RAIN NOTED ACROSS MOST OF THE CWA AT THE PRESENT TIME. RAINFALL TOTALS HAVE NOT BEEN VERY HIGH OVERNIGHT AND THIS AFTERNOON WITH AMOUNTS GENERALLY LESS THAN ONE INCH ACROSS MOST LOCATIONS. CURRENT SFC ANALYSIS SHOWING DEWPOINT TEMPS WELL INTO THE 50S ACROSS ALL OF EAST TEXAS AND MOST OF NORTHWEST LOUISIANA WITH 60S NOT THAT FAR AWAY INTO CENTRAL AND SOUTHEAST TEXAS. SFC LOW APPEARS TO BE DEEPENING NEAR KJCT WITH A DEVELOPING WARM FRONT NEAR A WACO...LAKE CHARLES LINE. THIS SFC LOW IS ONLY EXPECTED TO MAKE A LITTLE EASTWARD PROGRESS TONIGHT. AS THE UPPER SYSTEM APPROACHES FROM THE WEST OVERNIGHT...SFC CYCLOGENESIS IS EXPECTED TO TAKE PLACE FURTHER SOUTH ACROSS THE SE TX COAST AND BECOME THE MAIN PLAYER IN POSSIBLE SEVERE WEATHER OVERNIGHT. THIS LOW WILL MOVE NNE WITH THE BIG QUESTION REMAINING HOW FAR NORTH WILL THE WARM FRONT GET OVERNIGHT. HAVE NO ARGUMENTS WITH CURRENT SWODY1 PROG FOR SLIGHT RISK AS FAR NORTH AS INTERSTATE 20 TONIGHT. ADDED THIS TO MORNING UPDATE AND WILL CONTINUE IT THROUGH THE NIGHT. STRONG DEEP LAYER SHEAR...HIGH 0-3KM SRH AND RELATIVELY HIGH LAPSE RATES SUGGEST THE WHOLE GAMUT POSSIBLE NEAR AND SOUTH OF THE WARM FRONT OVERNIGHT. CURRENT THINKING IS THAT WARM FRONT WILL MAKE IT INTO CENTRAL LOUISIANA...HUGGING MY SOUTHERN PORTIONS DURING THE PREDAWN HOURS TONIGHT PERHAPS AS FAR NORTH AS NE LA BEFORE UPPER LOW CATCHES UP TO THE SFC SYSTEM ON FRIDAY. AS FOR FLOODING...NO DOUBT EXCESSIVE HEAVY RAINFALL WILL BE LIKELY WITH DEVELOPING SQUALL LINE OVERNIGHT ACROSS MY SOUTHERN HALF...AND TO A LESSER EXTENT...EXCESSIVE OVERRUNNING NORTH OF THE BOUNDARY OVERNIGHT. WITH THE 18Z RUN OF THE MESOETA BRINGING THE SFC LOW AND WARM FRONT EVEN FURTHER NORTH THAN THE PREVIOUS 12Z RUN...WILL ISSUE FFA FOR MY ENTIRE REGION VALID THROUGH TONIGHT AND ALLOW THE MID SHIFT TO EXTEND IT FOR FRIDAY ACROSS THE EAST IF NEED BE. SOME OVERRUNNING LIGHT RAIN/SHOWERS BEHIND THE FRONT OUT WEST ON FRIDAY AND ACROSS THE CENTRAL AND EAST FRI NIGHT/EARLY SAT SHOULD PUT AN END TO THIS SYSTEM. TEMPS A CRAP SHOOT THROUGH THE PERIOD WITH BIG BUSTS POSSIBLE NEAR THE WARM FRONT. WILL FOLLOW THE MESOETA 2M/MAV TEMPS CLOSELY. THANKS LIT FOR COORD. THE FOLLOWING ARE PRELIMINARY NUMBERS ONLY...13 SHV 53/64/49/55 +853 MLU 51/65/51/56 ++53 TXK 50/58/49/53 +853 TYR 55/61/46/53 +732 LFK 59/64/48/56 +632 .SHV...FFA IN EFFECT TONIGHT FOR ENTIRE FOUR STATE REGION.
Nearby
Flash Flood Warnings in Arkansas, 2000Flash Flood Warnings in Texas, 2000Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.